Hail, Limestone
- When
- July 1, 3:44 AM CST
- Where
- Limestone County, 6 mi E of Thornton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.400, -96.483
July 1, 2001 Episode NarrativeA large complex of rain and thunderstorms moved into north Texas from Oklahoma in the overnight hours and brought copious rainfall amounts to the area, generally north of Interstate 20. Some isolated pockets of heavy rain were reported in other parts of the area.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
July 1, 2001 Episode NarrativeA large complex of rain and thunderstorms moved into north Texas from Oklahoma in the overnight hours and brought copious rainfall amounts to the area, generally north of Interstate 20. Some isolated pockets of heavy rain were reported in other parts of the area. Rain continued throughout the day and there were numerous reports of flash flooding. Some of the individual thunderstorms did briefly become severe bringing large hail and damaging winds. In what is normally a dry time of the year, a daily rainfall record was set at DFW Airport. For July 1, 3.83 inches of rain fell at the airport, eclipsing the old record of 1.20 inches set back in 1967.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 2:50 AM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT SUN JUL 1 2001 THE UPPER LOW OVER OVER ARKANSAS THIS MORNING WILL CONTINUE TO ELONGATE AND MOVE SOUTHWEST DURING THE NEXT 48 HOURS. THUNDERSTORMS REDEVELOPED ONCE AGAIN OVERNIGHT ACROSS PARTS OF NORTH TEXAS. WILL KEEP SLIGHT CHANCE OR CHANCE POPS ACROSS ALL OF THE NORTH TEXAS FOR TODAY. RAIN CHANCES SHOULD START TO DECREASE TONIGHT. THE UPPER RIDGE TO OUR WEST WILL BUILD INTO ACROSS THE NORTH ON MONDAY. THIS WILL ALLOW TEMPERATURES TO WARM FURTHER AS WE APPROACH INDEPENDENCE DAY. THE 00Z RUN OF THE AVN AND MRF INDICATE THAT THE COOL-DOWN THAT HAD BEEN ADVERTISED EARLIER FOR LATE WEEK PROBABLY WILL NOT HAPPEN. HAVE REMOVED MOST OF THE RAIN CHANCES FROM THE EXTENDED PORTION OF THE FORECAST...AND BROUGHT TEMPERATURES BACK TO NEAR SEASONAL NORMALS. #58 DFW 90/72/92/73 3121 ACT 93/72/92/73 3232 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT SUN JUL 1 2001 WIDELY SCATTERED THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED WIND GUST TO 60 MPH AND ISOLATED HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE.
The national radar mosaic for the moment the first event began.
10 flash flood, 3 thunderstorm wind, 1 hail. Local standard time, as filed.
A carport was damaged by high winds near Harris Hospital.
A tree was blown down by high thunderstorm winds. Traffic lights at 32 intersections were knocked out by high winds and blown down trees. The damage occurred in the west part of the city.
Twenty units of an apartment complex had to be evacuated due to high water.
Cars stalled at Hemphill and Berry streets in waist deep water.
Widespread reports of street flooding and cars stalled in high water on the east and north sides of the city. The Fort Worth fire department responded to 28 high water rescues. Flooding at the Fort Worth zoo caused damage estimated at 300k.
Widespread reports of street flooding and cars stalled in high water in west and east central parts of the city. High water caused 20k in damage at a Baptist church.
Widespread street flooding occurred and a few cars were stalled in high water.
Homes in east Benbrook, near the Trinity River, had to be sand bagged due to high water.
A street in Mansfield was closed for one hour due to flash flooding.
Flash flooding of streets was reported in Harker Heights.
Trees and power lines were blown down by high thunderstorm winds.
Widespread flooding occurred in Killeen. Cars were under water at some intersections, and people were stranded.
County Road 509 was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260734, 5260735, 5260736, 5260737, 5260738, 5260846, 5260847, 5260850, 5260848, 5260849, 5260852, 5260853, 5260854, 5260851.